Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 8, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Feb 28, 2008, 12:37 AM CST for 5 counties in Texas. It took effect at Feb 28, 2008, 10:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2008, 12:37 AM CST (06:37 UTC)
- In effect from
- Feb 28, 2008, 10:00 AM CST
- Expired
- Feb 28, 2008, 8:00 PM CST
- In force
- 10 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 82 km from the middle of the area, began a volume at 06:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 6.6 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1807 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBRO 280637 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1237 AM CST THU FEB 28 2008 ...STRONG SOUTHEAST WINDS WILL DEVELOP ACROSS MUCH OF DEEP SOUTH TEXAS TODAY... .A TIGHT SURFACE PRESSURE GRADIENT WILL UNFOLD TODAY ACROSS DEEP SOUTH TEXAS AS LOW PRESSURE OVER THE TEXAS PANHANDLE INTERACTS WITH HIGH PRESSURE CENTERED OVER NORTH FLORIDA. THIS SITUATION WILL PRODUCE STRONG SOUTHEAST WINDS FROM LATE MORNING TO EARLY EVENING. TXZ251>257-290200- /O.NEW.KBRO.WI.Y.0008.080228T1600Z-080229T0200Z/ KENEDY-STARR-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...RIO GRANDE CITY...ROMA... MCALLEN...EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 1237 AM CST THU FEB 28 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY FOR CAMERON...WILLACY...KENEDY...HIDALGO...AND STARR COUNTIES...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CST THIS EVENING. SOUTHEAST WINDS OF 25 TO 35 MPH WILL DEVELOP ACROSS THE ADVISORY AREA TODAY. MOVE LIGHT AND MODERATE WEIGHT ITEMS...SUCH AS LAWN FURNITURE...EMPTY TRASH CANS...AND PORTABLE BASKETBALL POSTS...INDOORS. HIGH PROFILE OR LIGHT WEIGHT VEHICLES WILL BE DIFFICULT TO DRIVE...ESPECIALLY ON BRIDGES OR OVERPASSES AND IN CROSS WINDS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. $$ 54/61
2 follow-up statements
000 WWUS74 KBRO 282148 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 348 PM CST THU FEB 28 2008 ...STRONG SOUTHEAST WINDS WILL PERSIST ACROSS PORTIONS OF DEEP SOUTH TEXAS THIS EVENING... .A TIGHT SURFACE PRESSURE GRADIENT WILL PERSIST THIS EVENING ACROSS DEEP SOUTH TEXAS AS LOW PRESSURE OVER THE TEXAS PANHANDLE INTERACTS WITH HIGH PRESSURE CENTERED OVER NORTH FLORIDA. THIS SITUATION WILL PRODUCE STRONG SOUTHEAST WINDS INTO THE EARLY EVENING ACROSS MAINLY THE SOUTHERN AND EASTERN PORTIONS OF DEEP SOUTH TEXAS. TXZ251>257-290200- /O.CON.KBRO.WI.Y.0008.000000T0000Z-080229T0200Z/ KENEDY-STARR-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...RIO GRANDE CITY...ROMA... MCALLEN...EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 348 PM CST THU FEB 28 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING FOR CAMERON...WILLACY...KENEDY...STARR AND HIDALGO COUNTIES. STRONG SOUTHEAST WINDS OF 25 TO 35 MPH WILL PERSIST ACROSS THE ADVISORY AREA THROUGH 8 PM THIS EVENING. THE WINDS WILL THEN WEAKEN INTO THE 10 TO 20 MPH RANGE ACROSS THE ADVISORY AREA AFTER 8 PM THIS EVENING. MOVE LIGHT AND MODERATE WEIGHT ITEMS...SUCH AS LAWN FURNITURE... EMPTY TRASH CANS...AND PORTABLE BASKETBALL POSTS...INDOORS. HIGH PROFILE OR LIGHT WEIGHT VEHICLES WILL BE DIFFICULT TO DRIVE...ESPECIALLY ON BRIDGES OR OVERPASSES AND IN CROSS WINDS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO RANGE FROM 30 TO 39 MPH OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. $$ SPEECE
000 WWUS74 KBRO 290224 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 824 PM CST THU FEB 28 2008 ...THE SOUTHEAST WINDS DECREASING ACROSS DEEP SOUTH TEXAS... .THE PRESSURE GRADIENT ACROSS DEEP SOUTH TEXAS HAS RELAXED THIS EVENING ALLOWING THE STRONG SOUTHEAST SURFACE WINDS TO WEAKEN. TXZ251>257-290330- /O.EXP.KBRO.WI.Y.0008.000000T0000Z-080229T0200Z/ KENEDY-STARR-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...RIO GRANDE CITY...ROMA... MCALLEN...EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 824 PM CST THU FEB 28 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Feb 27, 8:55 PM CST, 3 hours 42 minutes earlier.
Area forecast discussion, Feb 27, 8:55 PM CST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 855 PM CST WED FEB 27 2008 .DISCUSSION...THIS EVENING 00Z SOUNDING COMES IN VERY PARCHED AND STABLE WITH A PWAT OF ONLY 0.18 INCHES. MTRS FROM AROUND THE REGION INDICATE THAT THE SURFACE FLOW IS RETURNING FROM THE SOUTHEAST ALREADY THIS EVENING. THIS WILL ALLOW THE DEWPOINTS TO REBOUND SOME OVERNIGHT BUT NOT ENOUGH TO CAUSE ANY PROBLEMS WITH FOG OR LOW STRATUS. CURRENT DEWPOINT READINGS RANGE FROM THE TEENS TO LOWER 20S OUT WEST TO THE UPPER 30S TO LOWER 40S OVER THE LOWER RGV. THE MAV AND MET LOWS FOR TONIGHT LOOK PRETTY REASONABLE WITH EXPECTED LOWS RANGING FROM THE LOWER 40S OUT WEST TO THE UPPER 40S TO LOWER 50S ACROSS CAMERON COUNTY. THE COMBINATION OF THE CLR SKIES...LIGHT SOUTHEAST WINDS AND LOW DEWPOINTS WILL ALLOW GOOD RADIATIONAL COOLING EFFECTS OVERNIGHT. SO SEE NO REASON TO CHANGE THE CURRENT ZFP WORDING FOR TONIGHT. && .AVIATION...VFR CONDITIONS WITH MODERATE EASTERLY WINDS AND CLEAR SKIES ARE BEING REPORTED AT THE REGIONAL AIRPORTS. THE WINDS WILL BECOME LIGHT AND VARIABLE OVERNIGHT THEN INCREASE FROM THE SOUTHEAST ON THURSDAY. VFR CONDITIONS WITH MODERATE TO STRONG AND GUSTY SOUTHEASTERLY WINDS AND CLEAR TO PARTLY CLOUDY SKIES WILL PREVAIL OVER THE CWA THURSDAY. && .MARINE...AT 7 PM BUOY 20 REPORTED EAST SOUTHEAST WINDS AT 6 KNOTS WITH GUSTS TO 10 KNOTS AND SEAS AT 4 FEET WITH AN 8 SECOND PERIOD. LIGHT TO MODERATE EAST TO SOUTHEAST WINDS AND SEAS NEAR 4 FEET WILL CONTINUE OVER THE COASTAL WATERS OVERNIGHT. THE WINDS AND SEAS WILL INCREASE OVER THE MARINE AREAS THURSDAY AFTERNOON AS THE PRESSURE GRADIENT TIGHTENS. SMALL CRAFT ADVISORIES WILL BE NECESSARY OVER THE LAGUNA MADRE THURSDAY AFTERNOON THROUGH THE EARLY EVENING AND OVER THE OFFSHORE GULF COASTAL WATERS THURSDAY AFTERNOON THROUGH FRIDAY MORNING. THE WINDS AND SEAS WILL SUBSIDE ON FRIDAY BUT A COLD FRONT WILL MOVE THROUGH DEEP SOUTH TEXAS ON MONDAY AND SMALL CRAFT ADVISORIES ARE LIKELY OVER THE MARINE AREAS ON MONDAY. && .BRO WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR TXZ248>257. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE SYNOPTIC/GRIDS...60 MARINE/AVIATION/MESO...63
Hazardous weather outlook, Feb 27, 9:40 PM CST, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION FOR TEXT NATIONAL WEATHER SERVICE BROWNSVILLE TX 940 PM CST WED FEB 27 2008 GMZ130-132-135-150-155-170-175-281200- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 940 PM CST WED FEB 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LAGUNA MADRE AND GULF OF MEXICO. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE BEACHES OF DEEP SOUTH TEXAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE WINDS WILL INCREASE ACROSS DEEP SOUTH TEXAS ON THURSDAY AND SMALL CRAFT ADVISORIES WILL BE NECESSARY OVER ALL OF THE MARINE AREAS ON THURSDAY DUE TO THE INCREASE IN THE WINDS AND SEAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ248>257-281200- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 241 PM CST WED FEB 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE BEACHES OF DEEP SOUTH TEXAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE WINDS WILL INCREASE ACROSS DEEP SOUTH TEXAS ON THURSDAY AND A WIND ADVISORY MAY BE NECESSARY OVER PORTIONS OF THE RIO GRANDE VALLEY. A FIRE WEATHER WATCH IS IN EFFECT FOR DEEP SOUTH TEXAS THURSDAY DUE TO THE INCREASE IN THE WINDS AND DRY CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SPEECE/MARTIN
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 12:29 AM CST | Red Flag Warning | BRO | Cameron, Hidalgo, Kenedy, Starr, Willacy | 20 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.